Thank-you wiichongo_mhngy, I will try laying on my side next time,I did not know this helps.I’ve learned over time the techniques you speak of,without them these breathing episodes would escalate and maybe lead to a visit to the ER! Back when I was abusing prescription pain meds, there were periods when I went months without any pain meds.This equated to what I perceived as a serious health condition, a feeling of doomsday.I thought it was a stroke or heart attack. I learned after one or two trips to the ER that these were nothing more than anxiety or maybe panic attacks.Much later a Doctor told me they were quite likely withdrawal related.wiichongo_mhngy wrote:Hey wannaBdrugfree, I am sorry that you are going through this. The breathing thing is best described as not getting a satisfying breath in and feeling air hungry. When you feel like you don’t get a satisfying breath, you start to dwell and panic on your breathing. These are the wrong things to do. First of all, I can promise that even though it doesn’t feel like it, you are breathing fine. Second, a good tip for better airflow when you are lying down or sleeping is to lay on your side. I always got more satisfaction with my breathing while laying on my side. When the breathing issue occurs just do anything to distract yourself from thinking about it, like I said, if you dwell it’s just going to feel worse. I was also taking Zubsolv when I quit. But I had experimented around and it didn’t matter what brand I used, the breathing thing would happen. When I took my final dose (which if I remember correctly was actually about .2mg less than what I was taking daily) the breathing thing was actually at its worst. That’s when I went to the hospital for it. The good news is, each day I never felt the breathing issue until I took the sub which helped me narrow it down to it being related to that. Also, 2 years clean now and I can tell you it was 100% sub related as it doesn’t happen to me anymore. I’m happy that nightmare went away and I wish you luck on your journey and to rid yourself of this pestering breathing thing.wannaBdrugfree wrote:Ok,so after reading wiichongo_mhngy’s 2 year anniversary post today (congratulations wiichongo_mhngy), I read some of his earlier posts describing his experience on this topic.Surprisingly I ran across what he calls the reason he quit cold turkey as being breathing related or shortness of breath. Among other side effects while trying to go without he mentions hot flashes.wiichongo_mhngy wrote: Just so everyone knows why I stopped cold turkey, it's because shortly after taking my increased dose (as I said I went from 2mg to 6mg) I would get what is called "pseudo dyspnea" or "fake shortness of breath". I can't really describe it too accurately but basically I felt like I couldn't take a deep breath. It's like halfway into a breath, it would just stop. This led to panic and I even went to the ER. All tests and x-rays came back fine which is how I narrowed it down to the subs. I was afraid to take even a really small dose as my last dose was actually 2mg and not 6mg, and that was the worst I ever felt the breathing thing. It has gone away since I quit. It is also a great reason to discourage me from ever wanting to do an opiate again. I'm way too afraid of feeling that breathing thing. It was horrible.
Just to clarify,I am still taking suboxone, actually Zubsolv. I am currently on between 6mg and 8mg each day. I rotate,6mg one day 8mg the next, this has helped me taper a bit and I hope to keep going lower! Not to low though,maybe 4mg. Also when I say 8mg, I really mean 5.7mg of Zubsolv which is equivalent to 8mg of suboxone.
I have had both,the hot flashes are just annoying or uncomfortable and are short lived for me, 2-3 minutes maximum and they do not happen each day. I have also encountered the shortness of breath or breathing problem he speaks of and they are more difficult to get thru. The breathing problem hits me after waking up from a sound sleep about midway thru the night.The shortness of breath makes it difficult to go back to sleep and it is almost identical to what wiichongo_mhngy describes.
Thank God the feeling passes eventually and it does not occur each day,in fact the breathing problem only happens maybe once every month or so. But I’ve had a few bad ones, they are similar to panic attacks and it seems like the more I reduce the dose,the less both the hot flashes and shortness of breath occur.
I do not like to get to far into blaming buprenorphine as the primary underlying culprit,however IMO a constant effort to reduce dosages makes sense. Of course the question comes to mind,at what point does one say well I’m down to say 4mg/day or 2mg/day etc. and I’m calling that my maintenance dose or for that matter maybe instead, I’ll reduce even lower and then jump? IDK. It is up to the individual to make progress with their recovery. But keep in mind, treatment with buprenorphine/naloxone comes with consequences,that cannot be avoided completely.